Alert archive / Texas / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Amarillo, TX

January 18, 201510 counties in Texas

NWS Amarillo, TX issued this red flag warning at Jan 18, 2015, 2:26 AM CST for 10 counties in Texas. It took effect at Jan 18, 2015, 10:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2015, 2:26 AM CST (08:26 UTC)
In effect from
Jan 18, 2015, 10:00 AM CST
Expired
Jan 18, 2015, 3:59 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2948 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WWUS84 KAMA 180826
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
226 AM CST SUN JAN 18 2015

TXZ011>020-182200-
/O.NEW.KAMA.FW.W.0001.150118T1600Z-150119T0000Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
226 AM CST SUN JAN 18 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING.

* AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... 
  WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND 
  COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS NEAR 35
  MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN
  AROUND 12 PM TO 2 PM TODAY AND SHOULD END BY 6 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
1 follow-up statement
771 
WWUS84 KAMA 182159
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CST SUN JAN 18 2015

TXZ011>020-182300-
/O.CAN.KAMA.FW.W.0001.000000T0000Z-150119T0000Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
359 PM CST SUN JAN 18 2015

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE...

WINDS ARE QUICKLY DECREASING AND WILL CONTINUE TO DO SO.

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 17, 10:46 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 17, 10:46 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1046 PM CST SAT JAN 17 2015

.AVIATION...
06Z TAFS...VFR CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES. WINDS HAVE BECOME SOUTHERLY...AND WILL INCREASE TO
10-20KTS EARLY SUNDAY MORNING. GUSTS TO 25-35KTS ARE LIKELY BY LATE
MORNING ACROSS THE SOUTHERN TEXAS PANHANDLE INCLUDING KAMA. WINDS ARE
EXPECTED TO BECOME MORE WESTERLY AND TAPER OFF TO LESS THAN 10KTS
BETWEEN 22-00Z.

ELSENHEIMER

&&

PREV DISCUSSION... /ISSUED 200 PM CST SAT JAN 17 2015/

DISCUSSION...

A WARM AND WINDY WEEKEND WILL GIVE WAY TO A SPECTACULAR LATE JANUARY
DAY ON MONDAY WITH LIGHT WINDS AND TEMPS AROUND 70. THE WEAK MIDWEEK
SYSTEM IS STILL ON TRACK TO MAYBE GIVE US A BIT OF RAIN/SNOW WED
AFTERNOON AND SNOW WED NIGHT. ANY ACCUMULATIONS WED NIGHT SHOULD BE
LIGHT. MODEL DISAGREEMENT BECOMES MORE NOTICEABLE LATE WEEK WITH
SLIGHTLY BELOW SEASONAL TEMPERATURES EXPECTED AND LIMITED PRECIP
CHANCES.

SIMPSON

FIRE WEATHER...

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE SOUTHERN TEXAS
PANHANDLE SUNDAY DUE TO STRONG SOUTHWEST WINDS AND RELATIVE HUMIDITY
VALUES DROPPING TO NEAR 20 PERCENT.

SIMPSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

18/03
Hazardous weather outlook, Jan 17, 6:03 PM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CST SAT JAN 17 2015

OKZ001>003-TXZ001>020-181215-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
603 PM CST SAT JAN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY ACROSS
THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. TWENTY FOOT WEST AND
SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG WITH MINIMUM
AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT ARE EXPECTED.

SNOW CHANCES WILL RETURN TO THE AREA WEDNESDAY NIGHT. SOME LIGHT
ACCUMULATIONS APPEAR POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS ON SUNDAY.

ELSENHEIMER

Nearby

Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.